Alert archive / California / Wind Advisories in 2020
Wind Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 15, 2020, 8:25 AM PST. It took effect at Jan 16, 2020, 12:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2020, 8:25 AM PST (16:25 UTC)
- In effect from
- Jan 16, 2020, 12:00 AM PST
- Expired
- Jan 16, 2020, 9:59 AM PST
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
394 WWUS76 KSTO 151625 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 825 AM PST Wed Jan 15 2020 ...Gusty Southeast Winds over the Northern and Central Sacramento Valley late Tonight... .A strong Pacific cold front will move across the area late tonight and Thursday, causing a brief period of gusty southeast winds. The strongest winds are expected to be mainly along the Interstate 5 corridor from Corning to Red Bluff to Redding. CAZ015-016-161515- /O.NEW.KSTO.WI.Y.0001.200116T0800Z-200116T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 825 AM PST Wed Jan 15 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Northern Sacramento Valley and Central Sacramento Valley Counties, Including Redding, Red Bluff and Corning. * WHEN...From midnight tonight to 10 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
891 WWUS76 KSTO 161105 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 305 AM PST Thu Jan 16 2020 CAZ015-016-161800- /O.CON.KSTO.WI.Y.0001.000000T0000Z-200116T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 305 AM PST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Southerly winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Northern and central Sacramento Valley. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a small car or high profile vehicle. Secure outdoor objects. && $$
187 WWUS76 KSTO 161759 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 959 AM PST Thu Jan 16 2020 CAZ015-016-161900- /O.CAN.KSTO.WI.Y.0001.000000T0000Z-200116T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 959 AM PST Thu Jan 16 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished, a few gusts to 25 mph will be possible into early afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:07 AM PST, 5 hours 18 minutes earlier.
Area forecast discussion, Jan 15, 3:07 AM PST, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 307 AM PST Wed Jan 15 2020 .SYNOPSIS... A Winter Storm arrives tonight continuing through Friday morning bringing periods of rain, snow, and gusty winds to the area. Wet weather continues over the weekend into next week. && .DISCUSSION... Clear to partly cloudy skies cover the region early this morning as we're in a brief interlude before the next storm system moves in later today. With a relative lack of cloud cover compared to yesterday, current temperatures are running much cooler compared to 24 hours ago and range from the single digits and teens in the mountain valleys to mainly the 30s across the Central Valley. Little change to current forecasts as satellite imagery shows the well-advertised upcoming system taking shape off the coast of the PacNW. The system will move ashore later today, moving across interior NorCal tonight and Thursday with showers lingering into Friday. Heavy snow is likely for the upper foothills and mountains with major travel impacts likely. Moderate amounts of rain are likely for the valley. Post-frontal thunderstorms are also possible Thursday afternoon. Precipitation chances taper and retreat to the northern mountains on Friday as broad ridging returns. Another weaker system moves into the area on Sunday, but precipitation chances will be mainly limited to areas north of I-80. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday)... Lingering post-frontal showers are possible early Sunday, mainly over the mountains, otherwise drier weather for the second half of the weekend under short wave ridging. Models have come into better agreement for the early part of next week as far as several systems bringing wet weather into midweek. Pacific frontal system progged to move into interior NorCal during the Monday to Tuesday time frame. GFS continues to be more progressive than the EC, spreading precip into the Central Valley by Monday afternoon. The EC delays onset of precip until Tuesday morning. Another front follows later Tuesday into Wednesday for more widespread light to moderate precip. && .AVIATION... Mnly VFR conds ovr Intr NorCal til arnd 06z Thu, then dtrtg conds as nxt Pac fntl sys sprds wdsprd pcpn inld. Isold IFR/LIFR poss in BR/FG in Srn Sac/Nrn San Joaquin Vlys til 17z tda. In Cntrl Vly, sfc wnds genly blo 12 kts thru abt 05z Thu, then incrsg Sly sfc wnd with areas of gusts up to 35 kts ovngt into Thu. Omtns, areas S-W sfc wnd gsts up to 30 kts this aftn, incrsg to 50 kts or gtr tngt and Thu. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from midnight tonight to 6 AM PST Friday for Burney Basin / Eastern Shasta County-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley- Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.